MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-175SOLID180
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.Csi id: (b)(4).
 
Event or Problem Description
The diamondback peripheral orbital atherectomy device (oad) was inserted into a tight, calcified superficial femoral artery.The oad was unable to pass through the lesion due to the severe calcium, and on the second attempt the oad sounded as though it was going to stall, however the device continued to spin.Treatment was stopped, and the crown was stuck in the lesion.The device was removed with some effort, and upon removal the tip bushing was missing and the driveshaft tip looked frayed.Imaging revealed there was no vessel damage.Additional review of angiography could not locate the missing fragment, and as the wire was discarded it could not be confirmed that the fragment was left on the wire.Balloon angioplasty and stent placement were performed to complete the procedure.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key12309178
Report Number3004742232-2021-00287
Device Sequence Number17118782
Product Code MCW
UDI-Device Identifier10850000491233
UDI-Public(01)10850000491233(17)10850000491233(10)359931-1
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberDBP-175SOLID180
Device Catalogue Number7-10057-07
Device Lot Number359931-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2021
Initial Report FDA Received Date08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient Weight74